Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2000, 9:22 PM CDT for Christian County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2000, 9:22 PM CDT (02:22 UTC)
- Expired
- Jun 4, 2000, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:29 PM CDT | Thunderstorm Wind 58 E | Ozark, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
826 WUUS53 KSGF 050222 SVRSGF MOC043-050300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI * UNTIL 1000 PM CDT * AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NIXA...MOVING SOUTH AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OZARK BY 930 PM CDT. OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...FREMONT HILLS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3710 9316 3708 9339 3684 9332 3685 9306 HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:05 PM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 2:05 PM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CDT SUN JUN 4 2000 FORECAST CHALLENGE IN THE SHORT TERM CONVECTIVE TRENDS... SPECIFICALLY WHERE AND WHEN WILL THUNDERSTORMS FIRE AHEAD OF APPROACHING FRONT LATE THIS AFTERNOON AND EVENING. LONGER TERM CONCERNS INCLUDE CLOUDS AND TEMPERATURES. 17Z SURFACE ANALYSIS DEPICTED APPROACHING COLD FRONT FROM NEAR KSTJ SWWD TO KP28 TO A WEAK SFC WAVE OVER THE OKLAHOMA PANHANDLE. ATMOSPHERE AHEAD OF FRONT CERTAINLY PRIMED FOR AFTERNOON THUNDERSTORM DEVELOPMENT. SFC ISODROSOTHERM ANALYSIS DEPICTED DEWPOINTS NEAR 70F POOLING JUST AHEAD OF THE FRONT FROM KANSAS CITY SWWD TO NEAR EMPORIA. LAPS AND GOES SOUNDER DATA INDICATED CAPES AOA 2000 J/KG AND LIS BLO -6 ACROSS THIS AREA AS WELL WITH LITTLE TO NO CAP. OVERALL...PREFERRED AVN SOLUTION THIS PACKAGE ESPECIALLY IN THE SHORT TERM. PRIND SUGGEST THAT CONVECTIVE INITIATION WILL OCCUR ALONG AND AHEAD OF THE COLD FRONT NEXT HOUR OR TWO...FROM EAST CENTRAL KANSAS NEWD INTO WEST CENTRAL AND NORTHERN MISSOURI. CANNOT RULE OUT WIDELY SCATTERED THUNDERSTORM DEVELOPMENT FURTHER SOUTH AS WELL...AS SOME AREAS GETTING CLOSE TO CONVECTIVE TEMPS ACROSS SOUTH CENTRAL MISSOURI ATTM. SEVERE THREAT NOT TOO IMPRESSIVE...AS STRONGER WIND FIELDS ANALYZED OFF OF 12Z UA MAPS ARE PROGGED TO SHIFT EWD ACROSS NORTHERN MISSOURI AND INTO ILLINOIS AND JUST CLIP MY NORTHERN COUNTIES. ATTM...STILL THINK GOING CHANCE POPS WORK BEST ACROSS THE BOARD BUT WILL WATCH TRENDS PRIOR TO FORECAST ISSUANCE AND ADJUST WORDING AS APPROPRIATE. WILL INTRODUCE BREEZY CONDITIONS JUST BEHIND FROPA FOR A FEW HOURS PER UPSTREAM TRENDS. COLDER AIR FILTERING IN BEHIND THE FRONT SHOULD HELP TO ACHIEVE CONSENSUS GUIDANCE MINS...ALTHOUGH WOULD NOT BE SURPRISED TO SEE THESE LOWS ACHIEVED UNTIL AROUND 7 TO 9 AM TOMORROW MORNING. HAVE SIGNIFICANT CONCERNS THAT TOMORROW MAY FEATURE CONSIDERABLY MORE CLOUDINESS THAN PREVIOUSLY THOUGHT. LOW LEVEL MOISTURE REMAINS INTACT TOMORROW ACROSS MUCH OF CENTRAL INTO WEST CENTRAL MISSOURI...PER AVN 925MB RH PROGS. COMBINATION OF CAA BOTH SURFACE AND ALOFT...ALONG WITH LACK OF STRONG INSOLATION PER CLOUD COVER AND ALSO H85 TEMPERATURES AROUND +6C TO +8C...COULD LEAD TO AN UPHILL STRUGGLE FOR TEMPERATURES TOMORROW...ESPECIALLY ACROSS MY NRN AND NERN SECTIONS. WILL ADJUST CLOUD WORDING AND TEMPERATURES ACROSS THE BOARD FOR TOMORROW...BUT ESPECIALLY ACROSS THE NE WHERE A CAT OR SO BELOW GUIDANCE SEEMS TO BE IN ORDER. CLOUD COVER EXPECTED TO SCOUR OUT FROM WEST TO EAST MONDAY NIGHT. READINGS COULD GET QUITE CHILLY MONDAY NIGHT...ESPECIALLY IN VALLEYS AND GOOD DRAINAGE AREAS ACROSS THE MISSOURI OZARKS. WILL GENERALLY STICK CLOSE TO COOLER FAN NUMBERS MONDAY NIGHT. CURRENT EXTENDED PACKAGE LOOKS GOOD AS MRF AND CANADIAN SEF MODELS ALL FORECAST MID LEVEL RIDGING WITH RESULTANT BUILDING HEIGHTS AND WARMER TEMPERATURES...AT LEAST THROUGH FRIDAY. MADE LITTLE CHANGES TO GOING PACKAGE AND GENERALLY FOLLOWED NCEP MEDIUM RANGE GUIDANCE. FCSTID = 18 SGF 56 72 49 76 / 40 10 0 0 JLN 57 73 52 77 / 40 10 0 0 UNO 58 74 51 77 / 40 10 0 0 VIH 55 70 47 76 / 40 20 0 0 .SGF... KS...NONE. MO...NONE. HUDSON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 21 min |
| Jun 4, 9:45 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 60 min |
| Jun 4, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.